# SDR CA130806003

- Difficulty date: August 1, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 6,113 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2421 · AC Generator-Alternator
- Part: Screw
- Condition: Missing
- Location: Alternator
- Stage of operation: NR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) THERE ARE 3 CAP SCREWS HOLDING THE 2 HALVES OF THE ALTERNATOR HOUSING TOGETHER.  WHEN THE ALTERNATOR FAILED IT WAS DISCOVERED THAT 1 CAP SCREW WAS MISSING AND THE OTHER 2 HAD PULLED OUT OF THE THREADS IN THE HSG.  THE ALTERNATOR HOUSING SEPARATED ALLOWING THE ROTOR TO CONTACT THE STATOR.  LOCK WIRE AND LOCKING TABS ON THE CAP SCREWS WERE NOT DAMAGED AND SECURE.  ALTERNATOR REPLACED.
